Doctor insights on:
Synthesis Of Acetaminophen
It depends: This is an important question. Too much Acetaminophen is dangerous. According to epocrates, a drug information program, most healthy adults can get up to about 1, 000 mg in 4 hrs, and 4, 000 mg (4 grams) per day safely. Children should get less, based on their age or weight. Read labels carefully, and ask your doctor or nurse if unsure.See 1 more doctor answer
50 Grams: This would be the equivalent of taking a bottle of 100 tablets of extra strength tylenol. This has the potential of being anywhere from fatal to cause permanent liver damage. If you know anyone who consumed this much acetaminophen, see that the patient gets to the emergency department asap.
See below: Depends on how much is 'too much'. If one extra tablet one time, probably ok. If more that 2 extra tablets, should go to er. If 1 or 2 extra on multiple occasions should see your doctor. Also if you drink alcohol, it could be more serious. Tylenol (acetaminophen) can cause serious liver damage, & alcohol can make it worse.See 1 more doctor answer
At one time? If so: I would recommend you go to the hospital immediately as 30 grams can severely damage your liver and you will need to be seen by a physician immediately for possible treatment.
Gout: Yes you can take Acetaminophen for gout. If you truly have confirmed gout i recommend that you talk with your doctor and take a medication to keep your uric acid level to 5 or below. Even if you control the pain and symptoms with acetamonophen the elevated uric acid is attacking your joints 24 hours a day 365 days a year. Best to treat it and not cover it up with a anti-inflammatory.See 1 more doctor answer
Treat pain: but propoxyphene (or Darvon) is no longer available in the US. This product, which is chemically quite close to methadone, was felt by many authorities to be an expensive and potentially dangerous placebo, and many studies of darvon failed to show any real analgesic effect outside of the apap (tylenol) part. Was shown to cause heart rhythm problems and was taken off market in 90s in US.
Very Very Serious: One of the most common overdoses in the country is acetamenophen overdose. Every day there are ICU over the country with patient overdosed on this drug. It causes liver failure and and death. Sadly this is all due to an over the counter drug. Acetamenophen should be used cautiously, carefully and for it's intended purpose. See care immediatley if you suspect your have overdosed on this med.See 1 more doctor answer
Tempra (acetaminophen): Side effects of the liquid suspension of paracetamol (used for children) or the tablets, are mild to non-existent if used at recommended doses. It does not cause stomach irritation or blood thinning, unlike aspirin. Continued use over long period of time in adults can affect the liver, if there is history of alcohol use, and in very young children it may trigger asthma or eczema (controversial).